EconPapers    
Economics at your fingertips  
 

Strategy-proofness versus symmetry in economies with an indivisible good and money

Miki Kato, Shinji Ohseto () and Shohei Tamura

International Journal of Game Theory, 2015, vol. 44, issue 1, 195-207

Abstract: We consider the problem of allocating a single indivisible good among $$n$$ n agents when monetary transfers are allowed. We study the possibility of constructing strategy-proof, symmetric, and budget balanced mechanisms. We show that there is no strategy-proof, symmetric, and budget balanced mechanism (under the weak domain condition that the set of agent’s possible valuations includes at least $$n+1$$ n + 1 common valuations). Moreover, this result implies that there is no strategy-proof, symmetric, and budget balanced mechanism (i) in the model where agents may have non-quasilinear preferences, and/or (ii) in the unit-demand model with $$n$$ n heterogeneous indivisible goods. Copyright Springer-Verlag Berlin Heidelberg 2015

Keywords: Strategy-proofness; Symmetry; Budget balance; Indivisible good; Monetary transfer; C72; D63; D71; D82 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00182-014-0425-y (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:44:y:2015:i:1:p:195-207

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

DOI: 10.1007/s00182-014-0425-y

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-02
Handle: RePEc:spr:jogath:v:44:y:2015:i:1:p:195-207